Alert archive / Ohio / Flash Flood Warnings in 2025
Flash Flood Warning 32, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 13, 2025, 7:19 PM EDT for Gallia County, Jackson County, Lawrence County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2025, 7:19 PM EDT (23:19 UTC)
- Expired
- May 13, 2025, 11:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallia County, OH, Jackson County, OH, Lawrence County, OH
The radar
The Charleston,WV radar (KRLX), 102 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
699
WGUS51 KRLX 132319
FFWRLX
OHC053-079-087-140315-
/O.NEW.KRLX.FF.W.0032.250513T2319Z-250514T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
719 PM EDT Tue May 13 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
West Central Gallia County in southeastern Ohio...
Southern Jackson County in southeastern Ohio...
North Central Lawrence County in southeastern Ohio...
* Until 1115 PM EDT.
* At 719 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jackson, Oak Hill, Gallia, Waterloo, Mabee and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3875 8270 3875 8266 3885 8265 3885 8276
3894 8275 3895 8280 3906 8279 3904 8245
3868 8247 3873 8270
FLASH FLOOD...RADAR INDICATED
$$
201 follow-up statement
541
WGUS71 KRLX 140309
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1109 PM EDT Tue May 13 2025
OHC053-079-087-140319-
/O.EXP.KRLX.FF.W.0032.000000T0000Z-250514T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gallia OH-Jackson OH-Lawrence OH-
1109 PM EDT Tue May 13 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM EDT THIS EVENING FOR
WEST CENTRAL GALLIA, SOUTHERN JACKSON AND NORTH CENTRAL LAWRENCE
COUNTIES...
The heavy rain has ended, and flood waters have receded. Flooding is
no longer expected to pose a threat. Please continue to heed any
remaining road closures.
&&
LAT...LON 3875 8270 3875 8266 3885 8265 3885 8276
3894 8275 3895 8280 3906 8279 3904 8245
3868 8247 3873 8270
$$
TRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:14 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 13, 3:14 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 314 PM EDT Tue May 13 2025 .SYNOPSIS... Showers/storms at times through Wednesday, especially during the afternoon/evening hours, courtesy of an upper level low. Briefly dry Thursday, then more showers/storms later Thursday into this weekend. && .NEAR TERM /THROUGH WEDNESDAY/... As of 250 PM Tuesday... Key Points: * Locally heavy rain this afternoon/evening could result in isolated instances of flash flooding. * Strong to severe storms are possible this afternoon/evening. Hail and damaging wind gusts are the main hazards. A broad upper level low to the west of the region, currently centered across the central Ohio Valley, will continue to shift north and east through the near term period. This will result in continued unsettled weather across the forecast area, with showers/storms from time to time, primarily focused during the afternoon/evening with daytime heating. Coverage is anticipated to decrease significantly tonight, with at least some patchy fog development given any clearing that occurs. Fog could be locally dense in spots. Additional shower/storm development is anticipated Wednesday afternoon/evening, although coverage should be less widespread than today, with the highest probability for rain being in/near the higher terrain. The main concerns for activity today are localized flash flooding, as well as the potential for strong to severe thunderstorms, with hail and damaging wind gusts being the main hazards. A very moist atmosphere and mean low-level flow of ~ 5-15 kts has resulted in slow-moving showers and storms across the area at present, which could lead to isolated flash flooding issues through this evening. While severe weather is not expected on Wednesday, a few isolated high water issues once again remain possible. High temperatures today will be in the low to mid 70s across the lowlands, with 60s across the mountains. High temperatures on Wednesday will be a few degrees higher than today. Lows tonight will be in the 50s across much of the forecast area. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 1209 PM Tuesday... An upper-level ridge will strengthen over the middle Ohio Valley Thursday with the return of very warm weather. High temperatures will range from the middle to upper 80s across the lowlands. Chances of showers and thunderstorms will return Thursday night as a wave of 500-mb vorticity approaches from the west. A cluster of strong to severe thunderstorms may develop over the midwestern states Thursday afternoon, tracking east into the middle Ohio Valley overnight. It's unclear whether the thunderstorm complex would hold together once it approaches the Ohio River. It's possible that thunderstorms would eventually lose steam as they approach the Ohio River with unfavorable lapse rates and waning instability. However, a few models, including the NAM, still show 800-1,000 J/kg of MLCAPE available by 06Z Friday. It will be interesting to see what the CAMs suggest in upcoming runs. The SPC currently has a marginal risk of severe weather outlooked for this time period though 12Z Friday morning. There may be a higher probability of strong to severe thunderstorms Friday with plenty of instability building throughout the day, steep low-level lapse rates (8-9 C/kg), and a robust amount of 0-6km shear (40-50 kts). Highs will range from the middle to upper 80s again Friday with 60 to perhaps 70 degree dew points. A cold front will approach late Friday night, and thunderstorms will remain possible through that time period. The Day 4 SPC outlook currently shows a 15% risk area drawn over central and western Kentucky, just slightly west of our County Warning Area. && .LONG TERM /SATURDAY THROUGH MONDAY/... As of 1209 PM Tuesday... A cold front will cross east of the region Saturday morning, hopefully leaving dry and quiet weather in its wake as high pressure builds into the Ohio Valley. However, not all models are on board with this, and some models show slower solutions, keeping the front stalled over southwest Virginia throughout the weekend. However, this seems like the less likely possibility. Saturday will likely still feature lingering activity, especially during the morning as the front crosses through. We are more confident that Sunday and Monday should be mostly dry days, but will keep at least a slight chance of rain in the forecast in case the less likely model solution pans out. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... As of 220 PM Tuesday... Scattered showers and thunderstorms are currently progressing across the forecast area, providing some brief MVFR CIG restrictions, along with brief IFR/MVFR VSBY restrictions. This trend will continue through the afternoon/evening, with even the potential for ISO strong thunderstorms that could contain gusty winds and hail. Showers/storms will diminish in coverage overnight, with the development of ISO showers/storms once again towards the end of the TAF period early Wednesday afternoon. MVFR/IFR/LIFR restrictions are possible later tonight into Wednesday morning with low stratus and fog, particularly in/near the higher terrain and across the Mid-Ohio Valley. Mainly VFR returns by the end of the TAF period. Light and somewhat variable flow is expected through the TAF period. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of flight category changes in showers/storms could vary. Fog coverage overnight may be more widespread than currently anticipated. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06 EDT 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H M H H H H H H H L PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H M H H H H H H H M M AFTER 18Z WEDNESDAY... In an active week, IFR conditions are possible under convection Wednesday afternoon/evening, as well as Thursday night through Friday night, and then again Saturday afternoon. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...GW/JMC NEAR TERM...GW SHORT TERM...JMC LONG TERM...JMC AVIATION...GW
Hazardous weather outlook, May 13, 1:56 PM EDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 156 PM EDT Tue May 13 2025 WVZ033-034-515>526-141800- McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas-Northwest Webster-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph- Southeast Randolph- 156 PM EDT Tue May 13 2025 This Hazardous Weather Outlook is for portions of northeast, southeast and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Strong to severe thunderstorms are possible this afternoon and evening. The main hazards are damaging wind gusts and hail. Additionally, locally heavy downpours could lead to isolated instances of flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Locally heavy downpours on Wednesday could lead to isolated high water issues. Strong to severe thunderstorms are possible early Friday morning through Friday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ103-105-OHZ085>087-VAZ003-004-WVZ005>011-013>020-024>032-039-040- 141800- Boyd-Lawrence-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- 156 PM EDT Tue May 13 2025 This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of central, northern, southern and western West Virginia. .DAY ONE...This Afternoon and Tonight. Strong to severe thunderstorms are possible this afternoon and evening. The main hazards are damaging wind gusts and hail. Additionally, locally heavy downpours could lead to isolated high water issues. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms are possible early Friday morning through Friday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101-102-OHZ066-067-075-076-083-084-141800- Greenup-Carter-Perry-Morgan-Athens-Washington-Jackson OH-Vinton- 156 PM EDT Tue May 13 2025 This Hazardous Weather Outlook is for portions of northeast Kentucky and portions of southeast Ohio. .DAY ONE...This Afternoon and Tonight. Locally heavy downpours this afternoon and evening could lead to isolated high water issues. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms are possible early Friday morning through Friday afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, May 13, 6:57 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
657 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Flash Flood 6 SSW Junction City 39.64N 82.33W
05/13/2025 Perry OH Trained Spotter
Water washed forest floor tree debris down
hillside into pond on property. Also washed
out a boat dock on the pond, a kayak and a
trash bin. Water also flooded the road as it
washed some of the debris down along it.
&&Special weather statement, May 13, 7:00 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Charleston WV 700 PM EDT Tue May 13 2025 OHZ083-132330- Jackson OH- 700 PM EDT Tue May 13 2025 ...A STRONG THUNDERSTORM WILL IMPACT CENTRAL JACKSON COUNTY THROUGH 730 PM EDT... At 659 PM EDT, Doppler radar was tracking a strong thunderstorm near Oak Hill, moving north at 15 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Jackson, Oak Hill, and Mabee. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3889 8254 3888 8271 3908 8276 3908 8246 TIME...MOT...LOC 2259Z 179DEG 14KT 3885 8263 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH 04
Local storm report, May 13, 7:02 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
702 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Flash Flood Fairplain 38.75N 81.69W
05/13/2025 Jackson WV Public
Grasslick Run out its banks and flooding
Homer Smith Road at US Route 21 via social
media photo.
&&
WebbLocal storm report, May 13, 7:10 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
710 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Flash Flood 5 NNW Kenna 38.74N 81.69W
05/13/2025 Jackson WV Trained Spotter
Grass Lick Creek out of its banks and
flooding Homer Smith Road. Other streets and
homes also flooded in the area. 2.63 inches
rain fell between 515 and 615 PM.
&&Local storm report, May 13, 7:11 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
711 PM EDT Tue May 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Rain 5 NNW Kenna 38.74N 81.69W
05/13/2025 M2.63 Inch Jackson WV Trained Spotter
Fell in one hour.
&&Special weather statement, May 13, 7:16 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Charleston WV
716 PM EDT Tue May 13 2025
VAZ003-004-132345-
Dickenson VA-Buchanan VA-
716 PM EDT Tue May 13 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DICKENSON AND
SOUTHWESTERN BUCHANAN COUNTIES THROUGH 745 PM EDT...
At 715 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Adamson to near Davenport. Movement was
northeast at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Clintwood, Grundy, Haysi, Breaks Interstate, John Flannagan Lake,
Clinchco, and Vansant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3712 8238 3717 8255 3720 8256 3720 8255
3724 8245 3727 8235 3728 8234 3728 8232
3730 8231 3732 8228 3726 8193 3711 8210
TIME...MOT...LOC 2315Z 227DEG 21KT 3721 8260 3715 8218
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
04The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:19 PM EDT | Special Weather Statement | RLX | Washington | 26 min |
| May 13, 4:47 PM EDT | Special Weather Statement | RLX | Perry | 13 min |
| May 13, 5:00 PM EDT | Special Weather Statement | RLX | Perry | 15 min |
| May 13, 5:16 PM EDT | Special Weather Statement | RLX | Perry | 29 min |
| May 13, 5:24 PM EDT | Flash Flood Warning | RLX | Perry | 7 hr |
| May 13, 5:28 PM EDT | Flash Flood Warning | RLX | Gallia, Meigs | 4 hr |
| May 13, 5:39 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 36 min |
| May 13, 5:45 PM EDT | Special Weather Statement | RLX | Athens | 30 min |
| May 13, 5:49 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Washington | 41 min |
| May 13, 6:05 PM EDT | Flash Flood Warning | RLX | Athens, Meigs, Washington | 4 hr |
| May 13, 6:15 PM EDT | Special Weather Statement | RLX | Vinton | 30 min |
| May 13, 6:21 PM EDT | Flash Flood Warning | RLX | Athens, Meigs, Vinton | 6 hr |
| May 13, 6:26 PM EDT | Special Weather Statement | RLX | Perry | 34 min |
| May 13, 6:38 PM EDT | Special Weather Statement | RLX | Jackson | 37 min |
| May 13, 6:51 PM EDT | Special Weather Statement | RLX | Athens | 24 min |
| May 13, 7:00 PM EDT | Special Weather Statement | RLX | Jackson | 30 min |
| May 13, 7:30 PM EDT | Special Weather Statement | RLX | Vinton | 30 min |
Nearby
Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.